How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10773
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
48069651
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

Dr. Rick, You said that you also suffer with these ocular

This answer was rated:

Dr. Rick,
You said that you also suffer with these ocular migraines, you also mentioned that there
is medicines to decrease the frequency, is this over-the-counter or RX? What do you
prescribe ? I am concerned because my ocular migraines ARE becoming so frequent and
bothersome. Do you believe that stress is a factor??
Billie

Dr. Rick :

Hi. I'm online and happy to answer your question today.

Dr. Rick :

Many, many things can cause ocular migraine to occur or to become more frequent and, yes, stress is one of them.

Dr. Rick :

There are a number of drugs to treat migraines, the majority of them are by prescription.

Dr. Rick :

As far as over the counter treatments I find that caffeine, like drinking a pepsi quickly, can break my migraines before they get going strong.

Dr. Rick :

On the Rx front there are pain relieving meds such as advil, excedrin migraine, triptans such as imitrex and ergot compounds such as migergot.

Dr. Rick :

Also medicines such as compro can be helpful for the nausea and strong narcotics, such as morphine and codeine for pain

Dr. Rick :

There are also drugs you can take on a daily basis to decrease the frequency or stop the ocular migraines. There are many types. Beta blockers, such as inderal, antidepressants, such as Pemelor and anti-seizure medications such as topamax have all been found to be useful.

Dr. Rick :

If you are thinking of trying any of these treatments I suggest you consult with a neurologist who treats headaches.

Dr. Rick :

Does this make sense to you?

Dr. Rick :

Please remember the top 3 ratings are positives [Excellent service is my goal] and this is how we are compensated. Rate my answer when you are satisfied. If you feel the need to rate low, please stop and reply to me via the REPLY TO EXPERT button with the issue you have. I will be happy to continue further and do everything I can to provide you with the service you seek.


Otherwise, a high positive rating is very much appreciated, bonuses are great, and find me anytime for follow up.


 


Let me know if you have further questions.

Dr. Rick :

I see that you are offline. I'll switch over to the Q&A system. This system works a lot like 'text messaging' but an email is sent to each of us anytime something is posted to this thread. We can continue to work on your question there..... :)

Dr. Rick and other Eye Specialists are ready to help you
Have a good day.